I have been on a pretty low dose of topamax (50 mg) for 3 months and have seen a dramatic improvement in my MAV. I have only had 3 “dizzy” episodes this entire month and lhe last one was almost 2 weeks ago and entirely my fault as I ate something I shouldn’t have. I have had 1 distinct migraine preceded by my typical aura (sparklies in both eyes) in the last month as well but it was so mild I barely felt it. I am so happy to be having success at such a low dose, and this is my first med trial! After dealing with this for over 3 years I honestly didn’t expect it to happen so fast.
There seems to be a downside…I am definitely noticing cognitive issues- trouble finding words, major problems losing focus, slow thinking. I also had a severe stutter briefly at work the other day that was frightening for me and by the look on my employees’ faces, for them too. I have never stuttered in my life.
I have lost 35 pounds since starting this drug in October. Not a bad thing, I needed to lose weight. But I have lost interest in food, which is something in my life that used to give me a lot of joy. Not to mention the fact that I am a pastry chef, so losing interest in food is like losing interest in my work and that won’t fly for much longer.
I seem to be somewhat depressed too, and I am having a hard time figuring out if it’s legitimate in relation to my situation or of it’s from the drug. I am having problems at work, and incredibly stressed about home as well. Money is very tight, my husband doesn’t have a job right now, we have had problems with our car and our furnace both in the last week…I just can’t seem to manage the stress at all. I have been having crying fits occasionally when I think about these things that are freaking me out right now, and I just can’t control them. I don’t feel depressed constantly, it kind of hits me out of the blue, usually when my mind wanders or when something else stressful happens. Then I feel so sad- like I haven’t feld so sad since my mom died. I don’t feel suicidal at all, just lost and hopeless.
I am hoping someone can provide insight. Is it possible to remain on the topamax and come out on the other side of this? I definitely do not want to increase my dose, nor do i think I need to. But I am not at all anxious to switch to another med either. Has anyone else had these experiences while on topamax? I see my Dr next week and will discuss all this with her, but she’s not a MAV or migraine specialist so…
Thanks in advance for your help!